MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 1/17MM; POLYETHYLENE KNEE INSERT

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 1/17MM; POLYETHYLENE KNEE INSERT
Catalog Number 02.09.0117H
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the torque-limiting driver was used in the primary surgery.Batch review performed on 23 april 2019: lot 181164: (b)(4) items manufactured and released on 05-apr-2018.Expiration date: 2023-03-19.No anomalies found related to the problem.To date, no other items of this lot have been already sold.Clinical evaluation performed by medical manager: disassembly of a constrained tka less than two months after surgery.The connecting screw came loose and the device disassembled.One possible cause for spontaneous disassembly is insufficient tightening torque: this mechanism has been reproduced in laboratory experiments.Other unknown situations may also play a role.The time to failure is remarkably low and leads to think that the initial torque may have been inadequate.However, no final conclusion can be drawn with the available information.
 
Event or Problem Description
Revision surgery performed 2 months form the primary due to instability caused by the setscrew and yolk becoming disassociated with the axel pin of the hinge insert.The surgeon revised the 17mm insert with a 23mm insert.The surgeon was able to seat the morse taper on the axle pin and the setscrew was repositioned and torqued using the torque-limiting driver.The surgery was completed successfully.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 1/17MM
Common Device Name
POLYETHYLENE KNEE INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8555113
Report Number3005180920-2019-00310
Device Sequence Number16721482
Product Code KRO
UDI-Device Identifier07630030825002
UDI-Public07630030825002
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2023
Device Catalogue Number02.09.0117H
Device Lot Number181164
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;